Alert archive / California / Flash Flood Warnings in 2011

Flash Flood Warning 79, NWS Las Vegas, NV

August 28, 2011San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 28, 2011, 4:28 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2011, 4:28 PM PDT (23:28 UTC)
Expired
Aug 28, 2011, 6:30 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
2769 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS55 KVEF 282328
FFWVEF
CAC071-290130-
/O.NEW.KVEF.FF.W.0079.110828T2328Z-110829T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
428 PM PDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 630 PM PDT.

* AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR KELSO. THE STORM PRODUCING
  VERY HEAVY RAIN WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...KELBAKER ROAD AND KELSO CIMA ROAD 
  JUST NORTH OF KELBAKER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3515 11561 3514 11552 3502 11552 3498 11570

$$

MORGAN
2 follow-up statements
819 
WGUS75 KVEF 290029
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
529 PM PDT SUN AUG 28 2011

CAC071-290130-
/O.CON.KVEF.FF.W.0079.000000T0000Z-110829T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
529 PM PDT SUN AUG 28 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...

AT 523 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN IN THE WARNED AREA HAVE WEAKENED. 
HOWEVER...RUNOFF MAY CONTINUE TO PRODUCE FLASH FLOODING OF LOW WATER 
CROSSINGS ON KELSO ROAD...APPROXIMATELY 5 MILES NORTHEAST OF KELSO. 

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SAN BERNARDINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3515 11561 3514 11552 3502 11552 3498 11570

$$

PIERCE
928 
WGUS75 KVEF 290128
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT SUN AUG 28 2011

CAC071-290137-
/O.EXP.KVEF.FF.W.0079.000000T0000Z-110829T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
628 PM PDT SUN AUG 28 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR CENTRAL SAN
BERNARDINO COUNTY...

THE THREAT FOR ADDITIONAL FLASH FLOODING ALONG KELSO ROAD...NEAR 
KELSO IN THE MOJAVE NATIONAL PRESERVE HAS ENDED. THE FLASH FLOOD 
WARNING WILL BE EXPIRE AT 630 PM PDT.

LAT...LON 3515 11561 3514 11552 3502 11552 3498 11570

$$

PIERCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:39 PM PDT, 49 minutes earlier.

Area forecast discussion, Aug 28, 3:39 PM PDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM PDT SUN AUG 28 2011

.SYNOPSIS...MOIST AND UNSTABLE AIR IN PLACE WILL ALLOW ISOLATED
THUNDERSTORMS TO PERSIST THROUGH THIS EVENING. A DRIER SOUTHWEST
FLOW WILL DEVELOP MONDAY AND TUESDAY...LEADING TO A DECREASE IN
THUNDERSTORM COVERAGE FROM WEST TO EAST. EXCESSIVELY HOT AFTERNOON
TEMPERATURES ARE EXPECTED AGAIN MONDAY BEFORE DECREASING SLIGHTLY
THE REST OF THE WEEK.
&&

.SHORT TERM...TODAY THROUGH WEDNESDAY...JUDGING FROM VISIBLE
SATELLITE AND WATER VAPOR LOOPS AS COMPARED TO 24 HOURS AGO...IT
APPEARS THAT DRIER AIR WAS ALREADY MAKING SIGNIFICANT INROADS FROM
THE WEST THIS AFTERNOON. THUNDERSTORMS ARE FEWER AND FARTHER BETWEEN
THAN YESTERDAY...AND ARE CONFINED TO THE MOUNTAINS EAST OF A LINE
FROM RACHEL TO PAHRUMP TO YUCCA VALLEY. REWORKED POP GRIDS FOR THE
EVENING TO EMPHASIZE MOUNTAINS AND DEEMPHASIZE VALLEYS. DRIER AIR
SHOULD CONTINUE ITS EASTWARD PROGRESS THROUGH THE SHORT
TERM...LIMITING THUNDER CHANCES TOMORROW AFTERNOON TO MOHAVE AND
EASTERN LINCOLN COUNTIES...AND ELIMINATING THUNDER ENTIRELY TUESDAY
AND WEDNESDAY. AGREE WITH PREVIOUS SHIFT THAT DRIER AIR WILL ALLOW
TEMPERATURES TO SOAR TOMORROW BEFORE GRADUALLY FALLING HEIGHTS BRING
A SLOW DOWNWARD TREND STARTING TUESDAY...SO KEPT THE EXCESSIVE HEAT
WARNING IN EFFECT FOR MONDAY ONLY.

.LONG TERM...THURSDAY THROUGH SUNDAY...MODELS BRING A TROUGH THROUGH
THE NORTHERN GREAT BASIN THURSDAY WITH THE GEM SOLUTION BEING THE
SHARPEST AND THE GFS THE WEAKEST. THE ECMWF AND GFS ENSEMBLE MEAN
ARE IN BETWEEN. DEPENDING ON THE SOLUTION THAT VERIFIES...SOME
DOWNWARD TREND IN TEMPERATURES AND INCREASE IN WIND IS POSSIBLE. ONE
OTHER ITEM OF NOTE FOR THURSDAY IS THAT THE GFS BRINGS A SLUG OF
MOISTURE ASSOCIATED WITH A WEAK LOW INTO THE MOUTH OF THE GULF OF
CALIFORNIA. IF ALL OTHER CONDITIONS APPLY...THIS IS ONE INGREDIENT
NEEDED TO SEND A MOISTURE SURGE UP THE GULF TOWARDS THE AREA. THE
ECMWF ALSO SHOWS THIS FEATURE BUT TAKES IT HARMLESSLY OUT INTO THE
PACIFIC. PLAN ON KEEPING ON EYE ON FUTURE MODEL RUNS TO SEE WHAT
THEY EVENTUALLY DO WITH IT. A GENERIC SOUTHWEST FLOW THEN SETS UP
OVER THE AREA FRIDAY THROUGH SUNDAY WITH HIGH PRESSURE OVER
SOUTHEAST AZ/SOUTHWEST NM. THIS SHOULD BASICALLY LEAD TO HOT...DRY
CONDITIONS FOR MOST OF THE AREA PROVIDED THE LOW MENTIONED EARLIER
DOES NOT PUSH MOISTURE THIS WAY.
&&

.AVIATION...FOR MCCARRAN...GENERALLY SOUTH TO SOUTHWEST WINDS AROUND
8-10 KTS OCCASIONALLY BACKING TO THE SOUTHEAST. THUNDERSTORMS ARE
BUILDING CLOSER TO THE VALLEY SO OUTFLOW BOUNDARIES COULD CHANGE THE
WIND DIRECTION AND PROVIDE SOME STRONGER GUSTS. ALSO...AN ISOLATED
THUNDERSTORMS IS POSSIBLE WITHIN OR AT THE TERMINAL THROUGH 6 PM.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS TO CONTINUE THROUGH
THE AFTERNOON AND INTO THE EVENING WITH THE BEST CHANCE ACROSS SAN
BERNARDINO AND MOHAVE COUNTIES...BUT ALSO FURTHER NORTH INTO
CLARK...LINCOLN AND SOUTHERN NYE COUNTIES. A FEW STORMS ARE ALSO
POSSIBLE THROUGH EARLY EVENING IN INYO AND ESMERALDA COUNTIES. GUSTY
WINDS WILL BE POSSIBLE NEAR STORMS....OTHERWISE AMBIENT WINDS WILL
BE GENERALLY LIGHT WITH SOME SOUTH TO SOUTHWEST GUSTINESS POSSIBLE
INTO THE EVENING HOURS.
&&

.CLIMATE...HERE ARE THE RECORD HIGH MAXIMUM TEMPERATURES TODAY AND
MONDAY FOR THE MAIN CLIMATE SITES AROUND OUR AREA.

LOCATION      TODAY       MONDAY

              8/28        8/29
-----------------------------------------------
LAS VEGAS     110/1944    110/1948
BISHOP        103/2001    105/1950
DAGGETT       111/1998    110/2009
DEATH VALLEY  123/1998    124/1998
NEEDLES       116/2009    117/2005
KINGMAN       107/2009    105/1915

AND THE RECORD HIGH MINIMUM TEMPERATURE FOR LAS VEGAS...

MON 8/29...85/2009
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM PDT MONDAY FOR
     NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM MST MONDAY FOR
     AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM PDT MONDAY FOR
     CAZ522>527.
&&

MORGAN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 28, 6:12 AM PDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT SUN AUG 28 2011

CAZ519>521-NVZ014-015-018-019-290700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
612 AM PDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA
AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE AND INSTABILITY WILL ONCE AGAIN RESULT IN ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY
RAIN AND FLASH FLOODING WOULD BE THE MAIN HAZARDOUS WEATHER THREAT
WITH A FEW STORMS OVER THE SPRING MOUNTAINS...SHEEP RANGE AND
LINCOLN COUNTY. LOCALIZED WIND GUSTS OVER 50 MPH WILL BE A
POTENTIAL HAZARD OVER INYO AND ESMERALDA COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-290700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
612 AM PDT SUN AUG 28 2011 /612 AM MST SUN AUG 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE AND INSTABILITY WILL ONCE AGAIN RESULT IN ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY
DOWNPOURS COULD POSSIBLY TRIGGER ISOLATED FLASH FLOODING...ESPECIALLY
OVER SOUTHERN AND CENTRAL MOHAVE AND SOUTHEAST SAN BERNARDINO
COUNTIES. LOCALIZED WIND GUSTS OVER 50 MPH WILL ALSO BE A
POTENTIAL HAZARD WITH A FEW STORMS IN WESTERN SAN BERNARDINO AND
CLARK COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRIER CONDITIONS SPREADING ACROSS THE REGION MONDAY WILL ALLOW
TEMPERATURES TO REACH THEIR POTENTIAL WITH READINGS EXPECTED TO
AGAIN BE NEAR RECORD VALUES. AN EXCESSIVE HEAT WARNING IS IN
EFFECT FOR 11 AM TO 8 PM MONDAY FOR MUCH OF THE MOJAVE DESERT.
THUNDERSTORM COVERAGE WILL DECREASE WITH ISOLATED STORMS CONFINED
TO EASTERN LINCOLN AND MOHAVE COUNTIES. DRY AND STABLE CONDITIONS
ARE EXPECTED THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY OVER SOUTHERN AND CENTRAL
MOHAVE COUNTY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

In the hours before

Local storm report, Aug 28, 12:21 PM PDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 PM PDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       4 NNE LANDERS (AR190)   34.27N 116.38W
08/27/2011  M1.00 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            A SPOTTER REPORTED ONE INCH IN 30 MINUTES...PEA SIZE HAIL
            AND VISIBILITY DECREASING RAPIDLY FROM A THUNDERSTORM.

0300 PM     TSTM WND DMG     5 WNW BARSTOW           34.91N 117.15W
08/27/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            5 POWER POLES WERE KNOCKED DOWN BY THUNDERSTORM WINDS
            ALONG COMMUNITY BOULEVARD BETWEEN SUMMERSET ROAD AND
            DIXIE ROAD.

0330 PM     TSTM WND GST     4 ESE WEST WIND AERO    34.12N 115.85W
08/27/2011  M73.00 MPH       SAN BERNARDINO     CA   TRAINED SPOTTER

            A SPOTTER REPORTED DAMAGE TO A SHED AND AN AWNING ON
            THEIR PROPERTY AS WELL AS LOOSE ITEMS BLOWN AROUND. A
            WIND GUST TO 64 MPH WAS ALSO MEASURED. THE THUNDERSTORM
            LASTED APPROXIMATELY 20 MINUTES.

0425 PM     FLASH FLOOD      2 ESE TWENTYNINE PALMS  34.17N 115.74W
08/27/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            AROUND 6 INCHES OF WATER WAS REPORTED NEAR AMBOY ROAD AND
            LELIA LANE BY THE CALIFORNIA HIGHWAY PATROL.

0630 PM     FLASH FLOOD      18 SSE ORIENTAL WASH RA 37.00N 117.37W
08/27/2011                   INYO               CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED DEBRIS ON SCOTTYS CASTLE ROAD
            DUE TO FLASH FLOODING.

0730 PM     FLASH FLOOD      4 NNW FURNACE CREEK     36.50N 116.88W
08/27/2011                   INYO               CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED MUD AND ROCKS WERE WASHED ONTO
            HIGHWAY 190 NEAR COW CREEK BY FLOODWATERS.

&&
THIS IS AN UPDATED SUMMARY OF REPORTS FROM ACROSS THE MOJAVE DESERT
FROM THUNDERSTORM ACTIVITY ON SATURDAY. THIS INCLUDES SEVERAL DELAYED
REPORTS.

STACHELSKI
Local storm report, Aug 28, 2:51 PM PDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM PDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 ENE JOSHUA TREE       34.15N 116.27W
08/28/2011  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

0229 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN AND
            SPARKING ON MORNINGSIDE ROAD AT SUNSET ROAD.

&&

STACHELSKI
Local storm report, Aug 28, 2:55 PM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 PM PDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 ENE JOSHUA TREE       34.15N 116.27W
08/28/2011  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

0220 PM     FLASH FLOOD      10 SW NIPTON            35.37N 115.41W
08/28/2011                   SAN BERNARDINO     CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED A LOT OF FLOODING ON MORNING
            STORE MINE ROAD WITH MUD AND ROCKS ON THE ROAD.

0229 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN AND
            SPARKING ON MORNINGSIDE ROAD AT SUNSET ROAD.

&&

STACHELSKI
Local storm report, Aug 28, 3:10 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 ENE JOSHUA TREE       34.15N 116.27W
08/28/2011  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

0220 PM     FLASH FLOOD      10 SW NIPTON            35.37N 115.41W
08/28/2011                   SAN BERNARDINO     CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED A LOT OF FLOODING ON MORNING
            STORE MINE ROAD WITH MUD AND ROCKS ON THE ROAD.

0229 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN AND
            SPARKING ON MORNINGSIDE ROAD AT SUNSET ROAD.

0230 PM     FLASH FLOOD      1 N JOSHUA TREE         34.13N 116.32W
08/28/2011                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED THAT DEBRIS HAD FLOWED ACROSS
            HIGHWAY 62 IN JOSHUA TREE.

0240 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A TREE DOWN BLOCKING
            THE NORTHBOUND LANES OF SUNSET AND OLEANDER IN JOSHUA
            TREE. A REPORT OF A SHED IN THE ROADWAY WITH METAL DEBRIS
            AND NAILS ON THE ROAD NEAR SUNSET ROAD AND STATE ROUTE 62
            WAS ALSO RECEIVED.

&&

STACHELSKI
Local storm report, Aug 28, 3:24 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 ENE JOSHUA TREE       34.15N 116.27W
08/28/2011  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

0220 PM     FLASH FLOOD      10 SW NIPTON            35.37N 115.41W
08/28/2011                   SAN BERNARDINO     CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED A LOT OF FLOODING ON MORNING
            STORE MINE ROAD WITH MUD AND ROCKS ON THE ROAD.

0229 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN AND
            SPARKING ON MORNINGSIDE ROAD AT SUNSET ROAD.

0230 PM     FLASH FLOOD      1 N JOSHUA TREE         34.13N 116.32W
08/28/2011                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED THAT DEBRIS HAD FLOWED ACROSS
            HIGHWAY 62 IN JOSHUA TREE.

0240 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A TREE DOWN BLOCKING
            THE NORTHBOUND LANES OF SUNSET AND OLEANDER IN JOSHUA
            TREE. A REPORT OF A SHED IN THE ROADWAY WITH METAL DEBRIS
            AND NAILS ON THE ROAD NEAR SUNSET ROAD AND STATE ROUTE 62
            WAS ALSO RECEIVED.

0311 PM     TSTM WND DMG     1 NE JOSHUA TREE        34.13N 116.31W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN ON HIGHWAY
            62.

&&

STACHELSKI
Local storm report, Aug 28, 3:29 PM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 ENE JOSHUA TREE       34.15N 116.27W
08/28/2011  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

0220 PM     FLASH FLOOD      10 SW NIPTON            35.37N 115.41W
08/28/2011                   SAN BERNARDINO     CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED A LOT OF FLOODING ON MORNING
            STORE MINE ROAD WITH MUD AND ROCKS ON THE ROAD.

0229 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN AND
            SPARKING ON MORNINGSIDE ROAD AT SUNSET ROAD.

0230 PM     TSTM WND DMG     1 NNE JOSHUA TREE       34.14N 116.31W
08/28/2011                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED A ROOF AND A PORCH OFF OF A
            MOBILE HOME. THE EVENT TIME IS AN ESTIMATE OFF OF RADAR.

0230 PM     FLASH FLOOD      1 N JOSHUA TREE         34.13N 116.32W
08/28/2011                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED THAT DEBRIS HAD FLOWED ACROSS
            HIGHWAY 62 IN JOSHUA TREE.

0240 PM     TSTM WND DMG     1 N JOSHUA TREE         34.14N 116.32W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A TREE DOWN BLOCKING
            THE NORTHBOUND LANES OF SUNSET AND OLEANDER IN JOSHUA
            TREE. A REPORT OF A SHED IN THE ROADWAY WITH METAL DEBRIS
            AND NAILS ON THE ROAD NEAR SUNSET ROAD AND STATE ROUTE 62
            WAS ALSO RECEIVED.

0311 PM     TSTM WND DMG     1 NE JOSHUA TREE        34.13N 116.31W
08/28/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN ON HIGHWAY
            62.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:20 PM PDTSevere Thunderstorm WarningVEFSan Bernardino40 min
Aug 27, 5:32 PM PDTAreal Flood AdvisoryVEFInyo118 min
Aug 27, 5:40 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 27, 6:33 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Aug 27, 6:57 PM PDTSevere Thunderstorm WarningVEFSan Bernardino48 min
Aug 28, 3:39 AM PDTExcessive Heat WarningVEFInyo, San Bernardino40 hr
Aug 28, 2:19 PM PDTAreal Flood AdvisoryVEFSan Bernardino52 min
Aug 28, 2:37 PM PDTFlash Flood WarningVEFSan Bernardino113 min
Aug 28, 2:47 PM PDTSevere Thunderstorm WarningVEFSan Bernardino43 min

Nearby

Flash Flood Warnings in California, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.